Thunderstorm Wind, Sioux
- When
- June 10, 5:52 PM MST to 5:53 PM MST
- Where
- Sioux County, 18 mi N of Harrison
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.950, -103.867
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 10, 12:03 PM MST, 5 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 103 PM MDT TUE JUN 10 2003 SHORT TERM... UPPER TROF MOVG ACROSS ERN WY THIS AFTN WILL CONT TO MOVE EAST WITH SHOWERS AND TSTRMS ASSOCIATED WITH IT. ACTIVITY WILL MOVE E OVER PANHANDLE THIS EVENING AND SHOULD BE OUT OF CWA AROUND MIDNIGHT. DRIER AIR MOVES ACROSS CWA WEDS AS UPPER TROF MOVES E OVER THE NRN PLAINS WITH WRLY SFC FLOW SETTING UP OVER CWA. MAY BE A FEW LT DAY TSTRMS OVR ERN PARTS OF CWA BUT MOST AREAS DRY. LONG TERM...THROUGH THIS PERIOD THE FLOW PATTERN ALOFT BECOMES MORE AMPLIFIED WITH A BROAD RIDGE OVER THE EASTERN TWO THIRDS OF THE NATION. AFTER AN ACTIVE THURSDAY WITH YET ANOTHER SHORTWAVE TROUGH MOVING OVER THE CWA WITH THE UPSLOPE BOUNDARY LAYER WINDS CONTINUING. HIGHER HEIGHTS ALOFT AND A MORE STABLE ATMOSPHERE OVER THE CWA ON FRIDAY WILL START THE DRYING TREND. THE GENERAL PATTERN OVER THE CWA THEN HAS A DRIER SOUTHWEST FLOW ALOFT FOR SATURDAY THROUGH MONDAY AS WELL AS A FRONTAL BOUNDARY WHICH PARALELLS THE FLOW ALOFT...TO THE NORTH AND WEST OF THE CWA. THAT PATTERN WILL YIELD A MINIMUM OF THUNDERSTORM ACTIVITY OVER THE CWA THOSE DAYS. THE THUNDERSTORMS WILL BE LOCATED MAINLY NEAR AND BEHIND THE FRONT AS WELL AS JUST OF THE CWA WITH A WEAK UPPER LOW WHICH FORMS OVER EASTERN COLORADO OVER THE WEEKEND AND CONTINUES FOR MONDAY. A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS RETURNS FOR TUESDAY AS THERE WILL BE AN INCREASE IN MID AND UPPER LEVEL MOISTURE OVER THE CWA. IN ADDITION...THE COLD FRONT MOVES INTO THE CWA TO AID IN THUNDERSTORM DEVELOPMENT. TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR AND LIKELY EVEN ABOVE GUIDANCE VALUES...ESPECIALLY FOR SATURDAY THROUGH TUESDAY. .CYS... WY...NONE. NE...NONE. EMANUEL/WEILAND
NEZ001>003-019>021-054-055-WYZ059>070-111130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1056 AM MDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING OVER MUCH OF THE AREA AS AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE REGION. A FEW STORMS OVER EASTERN WYOMING INTO THE NEBRASKA PANHANDLE COULD BE STRONG PRODUCING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...THERE SHOULD LESS COVERAGE OF LATE DAY STORMS...BUT ONE OR TWO COULD STILL END UP BEING STRONG...ESPECIALLY IN THE PANHANDLE. THURSDAY SHOULD HAVE MORE THUNDERSTORMS AROUND...AND ONCE AGAIN A FEW OF THEM COULD BE QUITE STRONG EAST OF THE WYOMING MOUNTAINS. FEWER STORMS ARE EXPECTED ON FRIDAY...WITH A MINIMUM OF STORMS OVER THE WEEKEND INTO MONDAY AS WARMER AND DRIER CONDITIONS PREVAIL. .SPOTTER ACTIVATION STATEMENT... THERE IS A SLIM CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364029.